Relative blocking sets of unions of Baer subplanes

Aart Blokhuis, Leo Storme, Tamás Szőnyi

Research output: Contribution to journalArticle

Abstract

We show that, for small t, the smallest set that blocks the long secants of the union of t pairwise disjoint Baer subplanes in PG (2 , q 2 ) has size t(q+ 1) and consists of t Baer sublines, and, for large t, the smallest such set has size q 2 + q+ 1 and is itself a Baer subplane of PG (2 , q 2 ). We also present a stability result in the first case.

Original languageEnglish
Pages (from-to)865-877
Number of pages13
JournalDesigns, Codes, and Cryptography
Volume87
Issue number4
DOIs
Publication statusPublished - Apr 15 2019

Keywords

  • Baer subplanes
  • Blocking sets
  • Fractional cover
  • Fractional covering number
  • Relative blocking sets

ASJC Scopus subject areas

  • Computer Science Applications
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Relative blocking sets of unions of Baer subplanes'. Together they form a unique fingerprint.

  • Cite this